Alert archive / California / Wind Advisories in 2013
Wind Advisory 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 20, 2013, 12:59 AM PST. It took effect at Feb 20, 2013, 6:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2013, 12:59 AM PST (08:59 UTC)
- In effect from
- Feb 20, 2013, 6:00 AM PST
- Expired
- Feb 20, 2013, 1:33 PM PST
- In force
- 8 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
587 WWUS75 KPSR 200859 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 159 AM MST WED FEB 20 2013 AZZ020-CAZ030>033-202100- /O.CAN.KPSR.WI.Y.0004.000000T0000Z-130220T1800Z/ /O.NEW.KPSR.WI.Y.0005.130220T1400Z-130220T2300Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 159 AM MST WED FEB 20 2013 /1259 AM PST WED FEB 20 2013/ ...WIND ADVISORY IN EFFECT FROM 7 AM MST /6 AM PST/ THIS MORNING TO 4 PM MST /3 PM PST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM MST /6 AM PST/ THIS MORNING TO 4 PM MST /3 PM PST/ THIS AFTERNOON. * AFFECTED AREA...SOUTHEAST CALIFORNIA DESERTS AND THE LOWER COLORADO RIVER VALLEY INCLUDING THE IMPERIAL VALLEY...THE INTERSTATE 8 CORRIDOR THROUGH EL CENTRO...AND THE INTERSTATE 10 CORRIDOR WEST OF BLYTHE TO INDIO. * TIMING...STRONG GUSTY WINDS WILL REDEVELOP DURING THE EARLY MORNING AND WILL CONTINUE THROUGH MID TO LATE AFTERNOON. * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ021-201000- /O.CAN.KPSR.WI.Y.0004.130220T0900Z-130221T0000Z/ WEST CENTRAL DESERTS- INCLUDING THE CITIES OF...QUARTZSITE...SALOME 159 AM MST WED FEB 20 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. NEVERTHELESS...WIND GUSTS MAY REACH 20 TO 25 MPH THIS AFTERNOON. $$ AZZ025>027-202100- /O.EXT.KPSR.WI.Y.0004.130220T1400Z-130220T2300Z/ YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...YUMA...TACNA... WELLTON...GILA BEND 159 AM MST WED FEB 20 2013 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 PM MST THIS AFTERNOON. * AFFECTED AREA...YUMA AND VICINITY. * TIMING...STRONG GUSTY WINDS WILL INCREASE EARLY THIS MORNING AND WILL CONTINUE THROUGH THE LATE AFTERNOON. * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
2 follow-up statements
054 WWUS75 KPSR 201919 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1219 PM MST WED FEB 20 2013 AZZ025>027-202030- /O.CAN.KPSR.WI.Y.0004.000000T0000Z-130220T2300Z/ YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...YUMA...TACNA... WELLTON...GILA BEND 1219 PM MST WED FEB 20 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. GUSTY WEST WINDS WILL PERSIST THROUGH THE REST OF THE AFTERNOON HOURS...HOWEVER WIND SPEEDS WILL ONLY REACH 20-30 MPH. $$ AZZ020-CAZ031-202030- /O.CAN.KPSR.WI.Y.0005.000000T0000Z-130220T2300Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE 1219 PM MST WED FEB 20 2013 /1119 AM PST WED FEB 20 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. GUSTY WEST WINDS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON HOURS...HOWEVER WIND SPEEDS WILL ONLY REACH 20-30 MPH. $$ CAZ030-032-033-202300- /O.CON.KPSR.WI.Y.0005.000000T0000Z-130220T2300Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 1119 AM PST WED FEB 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * AFFECTED AREA...SOUTHEAST CALIFORNIA DESERTS...AS WELL AS JOSHUA TREE NATIONAL PARK. THIS INCLUDES PORTIONS OF INTERSTATES 8 AND 10 NEAR THE COASTAL RANGE. * TIMING...STRONG GUSTY WINDS WILL PERSIST THROUGH MID AFTERNOON. * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...STRONG CROSSWINDS ON NORTH-SOUTH ORIENTED ROADWAYS. LOCALIZED AREAS OF BLOWING SAND AND DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
692 WWUS75 KPSR 202133 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 233 PM MST WED FEB 20 2013 CAZ030-032-033-202245- /O.CAN.KPSR.WI.Y.0005.000000T0000Z-130220T2300Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 133 PM PST WED FEB 20 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING HOURS...HOWEVER WINDS WILL REMAIN BELOW ADVISORY LEVELS. EXPECT WINDS BETWEEN 20 AND 30 MPH TO PERSIST UNTIL SUNSET. $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 19, 8:45 PM PST, 4 hours 14 minutes earlier.
Area forecast discussion, Feb 19, 8:45 PM PST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
945 PM MST TUE FEB 19 2013
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL LEAD TO VERY
BREEZY CONDITIONS THROUGH WEDNESDAY MORNING ACROSS SOUTHEAST
CALIFORNIA...SPREADING EAST IN ARIZONA TONIGHT. SHOWERS WILL RAPIDLY
DEVELOP ALONG AND BEHIND THIS COLD FRONT TONIGHT...ALONG WITH SNOW
OVER THE HIGHER TERRAIN. MUCH COLDER TEMPERATURES CAN BE EXPECTED AS
WELL...WITH SNOW LEVELS FALLING RAPIDLY TO AS LOW AS 2500 TO 3000
FEET. RAINFALL WILL GENERALLY TAPER OFF FROM WEST TO EAST WEDNESDAY
AFTERNOON...THOUGH SCATTERED SHOWERS MAY PERSIST INTO THE EVENING. A
WINTER STORM WARNING FOR SNOW AND BLOWING SNOW ARE IN EFFECT FOR
ELEVATIONS ABOVE 3500 FEET OF EASTERN MARICOPA AND SOUTHERN GILA
COUNTIES. A TRAILING WEATHER DISTURBANCE WILL BRING A SLIGHT CHANCE
OF SHOWERS TO ARIZONA LATE THURSDAY AFTERNOON INTO FRIDAY...WITH
ANOTHER STORM SYSTEM BRINGING CHANCES FOR PRECIPITATION OVER MAINLY
NORTHERN ARIZONA LATE SATURDAY INTO SUNDAY. TEMPERATURES WILL REMAIN
BELOW NORMAL FROM WEDNESDAY THROUGH THE WEEKEND.
&&
.DISCUSSION...
DEEP AND COLD PACIFIC UPPER LOW CONTINUES TO DEVELOP AND APPROACH
ARIZONA FROM THE NORTHWEST...LATEST IR/VAPOR IMAGERY SHOWED THE
UPPER LOW TRACKING ALONG THE CALIFORNIA COAST WITH THE LOW CENTER
SPINNING JUST INLAND ALONG THE CENTRAL CA COAST AS OF 8 PM. CONTINUE
TO SEE IMPRESSIVE FIELD OF OPEN CELL COLD AIR CU OFF THE WEST
COAST...SUGGESTIVE OF THE COLD NATURE OF THE APPROACHING AIRMASS.
500MB CORE TEMPS PER THE 00Z PLOTS APPEAR AROUND MINUS 33C.
STRONGEST DYNAMICS HAVE YET TO REACH OUR AREA...AND LITTLE IF ANY
PRECIP HAS DEVELOPED ACROSS CA SO FAR THIS EVENING. HOWEVER...LATEST
GUIDANCE CONTINUES TO SUGGEST THAT STRONG QG FORCING WILL MOVE INTO
SERN CA LATER THIS EVENING AND SCATTERED TO NUMEROUS SHOWERS WILL
DEVELOP OVER OUR WESTERN CWA STARTING SHORTLY AFTER MIDNIGHT. ATTM
ATMOSPHERE OVER ARIZONA IS ON THE DRY SIDE WITH PWAT VALUES LESS
THAN ONE QUARTER INCH...AND 8 PM SURFACE DEWPOINTS RANGED FROM THE
TEENS TO MID 20S OVER THE CENTRAL AZ DESERTS. DEWPOINTS WERE HIGHER
OUT WEST...MOSTLY IN THE 30S OVER THE CA DESERTS. BLENDED TOTAL
PRECIP WATER IMAGERY SHOWED A CORRIDOR OF VALUES NEAR 0.75 INCHES
OFF SRN BAJA CA AND IT APPEARS THAT THERE WILL BE MOISTURE AVAILABLE
TO TAP AS THE LOW MOVES INTO OUR AREA LATER TONIGHT AND EARLY
WEDNESDAY. STILL APPEARS BEST WINDOW FOR PRECIP OUT WEST WILL BE
MIDNIGHT TONIGHT TO AROUND OR JUST AFTER SUNSET...AND FROM SUNRISE
TO EARLY AFTERNOON OVER SOUTH CENTRAL ARIZONA. AS FOR THE WIND
ADVISORY OUT WEST...WINDS HAVE TAPERED OFF SOMEWHAT OVER THE PAST
COUPLE OF HOURS TO BELOW ADVISORY SPEEDS...BUT POTENTIAL IS THERE
FOR WINDS TO PICK UP AS THE FRONT APPROACHES SO WE WILL LET THE
ADVISORY CONTINUE FOR NOW. FORECASTS LOOK TO BE IN PRETTY GOOD
SHAPE...SOME MINOR UPDATES WERE MADE TO TWEAK SKY...POP AND WEATHER
GRIDS...BUT OVERALL THE FORECAST IS ON TRACK.
.PREVIOUS DISCUSSION...
HEIGHTS ALOFT WERE ALREADY DECREASING RAPIDLY THIS AFTERNOON AS FLOW
AMPLIFICATION WAS WELL UNDERWAY WITH THE STRONG PV ANOMALY NEAR 38N
125W DRIVING SOUTHWARD TO CARVE OUT THE TROUGH BASE. SATELLITE
IMAGERY SHOWS EXTENSIVE CLOSED CELL CONVECTION TRAILING THE ACTUAL
ANOMALY CENTER SUGGESTING THE COLD CORE AND JET AXIS STILL DIGGING
AGGRESSIVELY...MAINTAINING A NEGATIVE TILT STRUCTURE TO THE WAVE.
MODELS REMAIN IN GOOD AGREEMENT FORECASTING THE CIRCULATION CENTER
MAKING THE BASAL TURN INTO FAR WESTERN ARIZONA WEDNESDAY MORNING
WITH IMPRESSIVE UPPER DIFLUENCE BECOMING JUXTAPOSED WITH INCREASING
H8-H7 FRONTOGENESIS AND CONVERGENCE. MEANWHILE...A NARROW PLUME OF
MODEST MOISTURE WILL BE PULLED ALONG THE FRONTAL BOUNDARY INTO THE
COLD CORE AND CYCLONIC CURVATURE REGION OF THE JET...AND AHEAD OF
THE PRIMARY DPVA CORRIDOR...YIELDING BROAD DEEP LAYER LIFT ACROSS
THE ENTIRE REGION.
WITH HEIGHTS ALOFT ALREADY FALLING AND THE COLD FRONT PROGRESSING
INTO SOUTHERN CALIFORNIA...THE SFC PRESSURE GRADIENT WILL CONTINUE
TO TIGHTEN OVER THE REGION...ESPECIALLY EAST OF GAPS AND RIDGES
THROUGH IMPERIAL COUNTY. WIND ADVISORY LOOKS GOOD...WITH THE
LIKELIHOOD THAT THE STRONGEST GUSTS WILL OCCUR IN TWO SEPARATE
WAVES...1) BEHIND THE INITIAL FROPA AND MESOHIGH SURGE EAST OF THE
HIGHER TERRAIN...AND 2) WITHIN A CORRIDOR OF A 50+KT LLJ PARTIALLY
MIXED TO THE SFC UPON THE INTRODUCTION OF THE PV ANOMALY/CAA CLOSER
TO SUNRISE WEDNESDAY. SUSTAINED WINDS AND GUSTS WILL GRADUALLY
SUBSIDE FROM WEST TO EAST...BUT NOT UNTIL THE PV ANOMALY HEADS INTO
ERN ARIZONA WEDNESDAY AFTERNOON.
PREFER A MODEL DEPICTION CLOSEST TO THE 4KM HIGH RESOLUTION WRF-NMM
AND WRF-ARW CORES WITH RESPECT TO PRECIPITATION
TIMING/PLACEMENT...FORECASTING A QUASI-LINEAR AREA OF SHOWERS ALONG
THE H8 FRONTAL ZONE RAPIDLY MATERIALIZING ALONG AND EAST OF THE
COLORADO RIVER AFTER MIDNIGHT. THIS IS ALSO CONSISTENT WITH COARSER
GLOBAL SCALE MODELS...ALBEIT WITH THEIR QPF DEPICTION SPREAD MORE
GENEROUSLY OVER THE GRID SPACING. REGARDLESS...A FAIRLY SOLID SHIELD
OF LGT/MDT RAINFALL SHOULD PROPAGATE INTO CNTRL ARIZONA THROUGH THE
MORNING HOURS...WITH PREFRONTAL SHOWERS FAVORED OVER THE UPSLOPE
TERRAIN NORTH AND EAST OF PHOENIX. MODEL TRENDS HAVE CLEARLY
INDICATED A SLIGHTLY BETTER TAP OF MOISTURE ALONG THE H8
FRONT...WITH TOTAL COLUMN PWATS REACHING AND BRIEFLY EXCEEDING 0.60
INCHES. THEREFORE...WITH SUPPORT FROM SREF MEANS WHICH FORECAST
AMPLE WIDESPREAD QPF...HAVE RAISED FORECAST PRECIPITATION (THOUGH
NOT QUITE TO THE EXTENT OF THE MORE AGGRESSIVE GFS).
WITH THE INCREASED QPF AND SNOW LEVELS PLUMMETING TO AT LEAST 3000
FEET COMBINED WITH DYNAMIC SUPPORT AND GOOD OROGRAPHIC
INFLUENCES...HAVE UPGRADED THE SNOW ADVISORY TO WINTER STORM WARNING
FOR ELEVATIONS ABOVE 3500 FT ACROSS ZONE 24. NOT ONLY WILL SNOWFALL
RATES LIKELY BE BRIEFLY HEAVY WITH SHOWERS OF MORE CONVECTIVE
NATURE...BUT STRONG WLY WINDS WILL CREATE EXTENSIVE BLOWING
SNOW...EXACERBATING TRAVEL DIFFICULTIES. IN ADDITION WITH THE
CONVECTIVE NATURE TO THE SHOWERS AND LOWERING SNOW LEVELS...WOULD
EXPECT SOME CHANGEOVER DOWN TO ELEVATIONS OF 2500 FEET (OR SLIGHTLY
LOWER) BEFORE SUBSIDENCE BEHIND THE FRONTAL BOUNDARY MOVES THROUGH
THE LOWER DESERT AREAS. ONLY ADDING INSULT TO INJURY...SEVERAL HIGH
RESOLUTION MODELS SUGGEST INSTABILITY SHOWERS DEVELOPING DURING THE
AFTERNOON HOURS WITHIN THE H5 -30C CORE...AROUND THE PHOENIX
METRO...AND ALTHOUGH CAPE SHOULD BE AOB 100 J/KG (PRECLUDING ANY
THUNDER MENTION AT THIS TIME)...GRAUPEL SHOWERS WOULD BE EXPECTED IN
ANY OF THE BETTER UPDRAFTS.
THE OPERATIONAL ECMWF HAS FINALLY JUMPED ON BOARD ADVERTISING A
SECONDARY TRAILING...AND MORE AMPLIFIED SHORTWAVE DIVING INTO THE
WEAKNESS OF THE HEIGHT LEFT BY ITS PREDECESSOR LATE THURSDAY/FRIDAY.
THROUGH THE GFS REMAINS THE DEEPEST WITH THE WAVE THURSDAY
NIGHT...THERE IS ENSEMBLE SUPPORT FOR A MORE PRONOUNCED COLD CORE
SWINGING THROUGH THE REGION. THAT SAID...THIS SYSTEM WITH ITS
CONTINENTAL TRAJECTORY WILL BE LARGELY MOISTURE STARVED WITH THE
MOST PALPABLE PRECIPITATION CHANCES OVER THE HIGH TERRAIN OF
NORTHERN ARIZONA. KEPT SLIGHT CHANCE POPS GOING FURTHER
SOUTH...MAINLY FOR THE POSSIBILITY OF ISOLD LIGHT SHOWERS...AND
CERTAINLY NOT A WIDESPREAD OF HIGHER IMPACT EVENT.
SATURDAY THROUGH MONDAY... A MUCH MORE SIGNIFICANT SYSTEM IS
ADVERTISED FOR THE INTERMOUNTAIN WEST SATURDAY NIGHT AND
SUNDAY...WITH THE OPERATIONAL ECMWF THE DEEPEST AND FARTHEST WEST
WITH THE COLD CORE. SEVERAL PREVIOUS RUNS OF THE GFS HAD AGREED WITH
THE 12Z ECMWF...HOWEVER BOTH THE 12Z AND 00Z OPERATIONAL RUN SHOW A
MORE DAMPENED SYSTEM PASSING MORE INTO COLORADO. OVERALL ENSEMBLE
SUPPORT GIVES CREDENCE TO THE GFS RUN...HOWEVER THE 12Z GEM NOW
FAVORS A DEEPER ECMWF-TYPE SOLUTION...YIELDING VERY LOW CONFIDENCE
IN THE LATTER PARTS OF THIS FORECAST PACKAGE. GIVEN THAT THERE STILL
LOOKS TO BE A COLD SYSTEM MOVING THROUGH THE INTERMOUNTAIN
WEST...HELD ON TO THE POPS. HOWEVER...SLIGHT CHANCE LOOKS TO BE
QUITE SUFFICIENT AT THIS TIME AS EVEN THE ECMWF DEPICTS LIMITED
MOISTURE WITH IT DUE TO THE OVERLAND TRAJECTORY. WITH THE RIDGE AXIS
REMAINING OFFSHORE AND SYSTEMS DIVING DOWN THROUGH THE WESTERN
STATES...TEMPS WILL REMAIN BELOW NORMAL.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...AND
SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
EXPECT AREAS OF BLOWING DUST/SAND ACROSS SOUTHEAST CA AND THE
SOUTHWEST AZ DESERTS WITH PERIODS OF LOWERED VISIBILITIES DOWN TO
4SM IN BLDU POSSIBLE AT KIPL AT TIMES THIS EVENING INTO THE MORNING
HOURS ON WED. WITH THE FROPA...STRONG WINDS WILL LIKELY PERSIST WELL
PAST MIDNIGHT AND INTO WEDNESDAY MORNING...WITH LOCAL GUSTS IN
EXCESS OF 40KT POSSIBLE NEAR KIPL AND KBLH. THE STRONG WIND FIELD
TRANSITIONS EAST AND SOUTH ACROSS THE SOUTH CENTRAL AZ DESERTS
WEDNESDAY MORNING...WITH STRONG GUSTY WINDS TO 35KT COMMON...PEAKING
AROUND 15-18Z NEAR KPHX/KIWA/KSDL.
SHOWERS ALSO DEVELOP TONIGHT AND SPREAD EASTWARD...AT KBLH AROUND
08Z AND INTO THE PHOENIX METRO AREA AROUND 11Z. THE STRONGEST CELLS
WILL HAVE THE POTENTIAL TO PRODUCE BRIEF WIND GUSTS TO 35 KT...AND
POSSIBLY SOME AREAS OF BLOWING DUST AND BRIEFLY REDUCED VISIBILITY.
OTHERWISE...RAIN IS NOT EXPECTED TO OBSTRUCT VISIBILITY AND CIGS
WILL GENERALLY REMAIN AOA 6000 FEET ACROSS THE AREA UNTIL AROUND 15Z
WEDNESDAY. WOULD NOT BE SURPRISED TO SEE SOME CIGS DOWN TO 3000 FEET
OR BELOW AT TIMES ESPECIALLY DURING HEAVIER SHOWERS OVER THE CENTRAL
AZ DESERTS WED MORNING. IMPROVING CONDITIONS FROM WEST TO EAST
EXPECTED AT KBLH BY 15Z WEDNESDAY...AND 21-22Z WEDNESDAY AT
KPHX/KIWA/KSDL.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
IN THE WAKE OF THE LOW PRESSURE SYSTEM...BELOW NORMAL TEMPERATURES
WILL PERSIST INTO EARLY NEXT WEEK. A BRIEF WARMING TREND WILL TAKE
PLACE THURSDAY-FRIDAY...FOLLOWED BY TEMPERATURES PEAKING SATURDAY
AHEAD OF ANOTHER LOW PRESSURE SYSTEM TAKING AIM ON THE DESERT
SOUTHWEST. THE CHANCE OF PRECIPITATION WILL INCREASE SATURDAY NIGHT
AND SUNDAY...BUT WILL MAINLY BE CONFINED TO THE HIGHER TERRAIN NORTH
AND EAST OF PHOENIX. DRIER AIR WILL MOVE INTO THE REGION MONDAY AS
HIGH PRESSURE BECOMES RE-ESTABLISHED ACROSS THE AREA.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...WIND ADVISORY FROM 2 AM TO 5 PM MST WEDNESDAY AZZ021-025>027.
WINTER STORM WARNING FROM 2 AM TO 8 PM MST WEDNESDAY ABOVE 3500
FEET FOR AZZ024.
WIND ADVISORY UNTIL 11 AM MST WEDNESDAY AZZ020.
CA...WIND ADVISORY UNTIL 10 AM PST WEDNESDAY CAZ030>033.
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 9 AM PST
WEDNESDAY ABOVE 3500 FEET FOR CAZ030.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...CB
PREVIOUS DISCUSSION...MO/AJ
AVIATION...VLM/CB
FIRE WEATHER...HIRSCHHazardous weather outlook, Feb 19, 2:15 PM PST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 315 PM MST TUE FEB 19 2013 AZZ024-201330- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 315 PM MST TUE FEB 19 2013 ...WINTER STORM WARNING IN EFFECT FROM 2 AM TO 8 PM MST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. RAIN AND SNOW...HEAVY AT TIMES...WILL DEVELOP LATE TONIGHT WITH THE SNOW LEVEL FALLING TO NEAR 4000 FEET BY SUNRISE WEDNESDAY. SNOWFALL RATES AND BLOWING SNOW WILL CAUSE REDUCED VISIBILITIES AND HAZARDOUS DRIVING CONDITIONS THROUGH PASSES. ACCUMULATIONS UP TO 3 INCHES WILL BE POSSIBLE ABOVE 5000 FEET THROUGH SUNRISE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. SNOW...POSSIBLY HEAVY AT TIMES...WILL CONTINUE THROUGH WEDNESDAY AFTERNOON...TAPERING OFF DURING THE EARLY EVENING. STORM TOTAL SNOW AMOUNTS OF TWO TO FIVE INCHES ARE POSSIBLE BETWEEN 3500 AND 5000 FEET...WITH FIVE TO NINE INCHES LIKELY ABOVE 5000 FEET. SOME SNOW MAY EVEN FALL AS LOW AS THE 2500 FOOT ELEVATION...BUT IS NOT EXPECTED TO ACCUMULATE. TRAVEL MAY BE CHALLENGING FOR MOTORISTS DUE TO SNOW ON ROADWAYS AND REDUCED VISIBILITIES DUE TO SNOW AND BLOWING SNOW. SUBSEQUENT WEAKER WEATHER DISTURBANCES WILL AFFECT THE AREA LATER THURSDAY INTO FRIDAY AND AGAIN SATURDAY NIGHT AND SUNDAY. HOWEVER...ANY ACCUMULATIONS ARE EXPECTED TO BE MINOR...AND NO ADVISORIES OR WARNINGS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ022-023-028-201330- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 315 PM MST TUE FEB 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER CONDITIONS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...GUSTY WINDS OVER PORTIONS OF WESTERN MARICOPA AND NORTHWEST PINAL COUNTIES COULD LEAD TO LOCALIZED BLOWING DUST AND REDUCED VISIBILITIES FOR MOTORISTS ALONG THE INTERSTATE 10 CORRIDOR...ESPECIALLY SOUTH OF PHOENIX NEAR CASA GRANDE...AND WEST OF PHOENIX NEAR TONOPAH. RAIN MAY BRIEFLY MIX WITH OR CHANGE OVER TO SNOW FOR LOCATIONS AT AND ABOVE 2500 FEET NORTH AND EAST OF THE IMMEDIATE PHOENIX METRO AREA. NO ACCUMULATIONS ARE EXPECTED...BUT VISIBILITIES MAY BE REDUCED IN HEAVIER RAIN/SNOW SHOWERS. SHOWERS CONTAINING SMALL HAIL/ICE PELLETS WILL ALSO BE POSSIBLE ON WEDNESDAY AFTERNOON...INCLUDING THE PHOENIX AREA. RAINFALL AMOUNTS ARE EXPECTED TO BE QUITE MANAGEABLE BUT BRIEF HEAVY SHOWERS ARE POSSIBLE WHICH COULD LEAD TO VERY SHORT LIVED MINOR STREET FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ021-025>027-201330- WEST CENTRAL DESERTS-YUMA/MARTINEZ LAKE AND VICINITY- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- 315 PM MST TUE FEB 19 2013 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST- CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THE PASSAGE OF A LOW PRESSURE SYSTEM WILL LEAD TO STRONG WEST WINDS WITH GUSTS TO 40 MPH BEGINNING LATE TONIGHT AND CONTINUING THROUGH THE DAY WEDNESDAY. A WIND ADVISORY IS IN EFFECT FROM 2 AM TO 5 PM WEDNESDAY. BLOWING DUST WILL BE POSSIBLE...ESPECIALLY NEAR FALLOW FARM FIELDS...CAUSING REDUCED VISIBILITIES. EXPECT STRONG CROSS- WINDS ON NORTH-S0UTH ORIENTED ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WIND ADVISORY WEDNESDAY UNTIL 5 PM. SHOWERS WILL ALSO ACCOMPANY THE WINDS BUT AMOUNTS WILL BE LIGHT. HOWEVER...ISOLATED AND SHORT LIVED SHOWERS PRODUCING SMALL HAIL/ICE PELLETS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ020-CAZ031>033-201330- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 315 PM MST TUE FEB 19 2013 /215 PM PST TUE FEB 19 2013/ ...WIND ADVISORY IN EFFECT UNTIL 11 AM MST /10 AM PST/ WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. STRONG GUSTY SOUTHWEST TO WEST WINDS WITH GUSTS OF 40-50 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...CONTINUING AT TIMES INTO WEDNESDAY. THUS A WIND ADVISORY IS IN EFFECT UNTIL 10 AM PST/11 AM MST WEDNESDAY. STRONG CROSSWINDS AND REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WIND ADVISORY UNTIL 10 AM PST/11 AM MST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ030-201330- JOSHUA TREE NATIONAL PARK- 215 PM PST TUE FEB 19 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WINTER WEATHER ADVISORY. STRONG GUSTY SOUTHWEST TO WEST WINDS WITH GUSTS OF 40-50 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...CONTINUING AT TIMES INTO WEDNESDAY. THUS A WIND ADVISORY IS IN EFFECT UNTIL 10 AM PST/11 AM MST WEDNESDAY. SHOWERS WILL DEVELOP THIS EVENING WITH SNOW LEVELS DIPPING DOWN BELOW 300O FEET OVERNIGHT. ACCUMULATIONS OF 1-2 INCHES ARE EXPECTED ABOVE 3500 FEET. THUS A WINTER WEATHER ADVISORY IS IN EFFECT FROM 8 PM PST TO 9 AM PST. STRONG CROSSWINDS AND REDUCED VISIBILITIES DUE TO BLOWING DUST AND SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WINTER WEATHER ADVISORY. WIND ADVISORY UNTIL 10 AM PST. WINTER WEATHER ADVISORY UNTIL 8 AM PST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Wind Advisories in California, 2013Wind Advisories in Arizona, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.